Well, I had another seizure at school today... :x I had it in one of the bathroom cubicles, which is very small and narrow and I must have hit my head very hard against the wall as I fell because I had terrible pain on the side of my head afterwards and that spot is now tender to the touch. When I came round, I couldn't see properly; everything was blurry!
This is SO annoying! I think it was because my electrolyte levels were very low (I was on a drip in hospital on Friday for this - my Sodium and Potassium levels were really low and they found ketones in my urine).
My Paediatrician/Paediatric Cardiologist spoke to my mother and I about possibly trying a salt-retention drug (Florinef, I think? I'm not sure) because of the Hypotension, Vasovagal Syncope, electrolyte problems and seizures. My body has a serious problem retaining sodium and potassium. My stomach only has to run once and everything goes upside down. Not to mention the Hypoglycaemia...
I'm so sorry this happened - I'm glad you were not badly hurt.
Florinef (fludrocortisone) is a steroid drug that is used to treat Addison's Disease, and some types of low blood pressure. One of the side effects is sodium retention, so that might be why your doctor is recommending it. It can cause a lot of swelling and fluid retention, so you need to be monitored pretty closely while you are taking it. I hope it helps!
Thanks very much! My doctors think that I may have some type of Adrenal Insufficiency. Would the Florinef help with this then? Do you know what causes Adrenal Insufficiency and whether it could be caused by the fact that my Pituitary Gland isn't working properly?
Thanks and keep well!
I was hoping to come back from my holiday to hear of improvements from you, but no such luck
I hope Florinef will help you some.
Hi I love history! I am sorry to hear about your seizures! I get those to and they can be terribly unsettling. The Doctors have told me that I have Adrenal Insufficiency as well. I have used Florinef for that, Marycain is right that you do have to be carefully monitored when you take it, but it does help. Please keep me posted on how everything turns out for you! Best of Luck-- Ruth
Tash-Lee: Thanks! How was your trip?
Ruth1980: Thanks very much! I'm so sorry to hear that you have seizures too. Do you mind me asking which anti-epileptic drug(s) you are on?
I love history, I am on gabapentin right now, the dr might have me try Lyrica, we'll see how this medication turns out. Before I was taking florinef. Good luck!
My trip was really really good, i needed a break.
My health was good while i was over there...i think it was the excitement that held off the pain.
When i got back to Perth i slept for a whole day and now the pain has kicked in double time, the doc has put me on 10mg of methotrexate :?
i will post up some pics of my holiday when i get home :lol:
Ruth1980: Thanks. If you don't mind me asking, what kind of seizures do you have?
Tash-Lee: I'm SO glad to hear that your trip went well! I am upset to hear that you are not well; I will pray for your speedy recovery. How are you handling the Methotrexate? Is it making you nauseous at all?
I'd love to see some of your pictures! Thanks!
Thank you, we are off to my GP on monday as both my mum and i arent happy with my progress, im on 400mg of plaqunil, 200mg of celebrex, 10mg of prednisolone, 10mg of methotrexate and 20mg of something else to prevent stomache ulcers (cant remember the name of it) and yet i still wake up every day with no improvement, the doctor doesnt answer my questions she answers them with more questions mum wants a second oppinion and to try some alternative medicine.
As for the Methotrexate i feel like crap, i feel soo tired, the day after i took it i felt very nauseous, i bent down to put some paperwork in our mail draw at work and almost threw up in it.
Are you on Methotrexate? does it make you feel horrible?